People experiences of Prednisolone Tabs

and so my saga continues...after my chest xray results clearly suggests that I have asthma my GP will still not formally diagnose Asthma as he says he doesnt want to label me?! Anyway I explained that I am still struggling with symptoms despite using my preventer inhaler as directed and my reliever at least 3 times a week (which I understand shows uncontrolled asthma),so he calls in the asthma nurse who suggests a weeks course of Prednisolone x6 tabs daily (30mg) ) However the G.P then turned to me (after the nurse had left) and basically asked me how long I wanted to take them for. When I asked what he meant,he explained that I could either take the weeks course and then stop or taper down. I have no medical knowledge or experience of using steriods previously so asked my him what he recommended and he said for me to taper,so I took his advice and he worked out a tapering schedule which basically means I will be on the tablets for six weeks (6 tabs daily for a week,5 tabs daily the next week,4 tabs daily next week...etc) which is a lot longer than the nurse recommended and from doing research on the internet I am concerned about the side effects and withdrawal symptoms. Im hopefully going to talk to the asthma nurse next week or contact nhs direct for some advice as Im thinking Imay have changed my mind and want to quit after a week. Im on day two today and have already seen a slight improvement.

What Im wondering is how long is a standard course? Should I be carrying a steroid red card? (which I only found out by the way from researching on the net,neithet the gp or pharmacist mentioned this when prescribing me 150 steriod tablets) I appreciate that everyones situation/circumstances are different but would be interested in hearing about peoples experiences. Many Thanks! (and a special thanks 2 AUKfor all the literature sent to me as requested,it has been very valuble in helping me to

understand my condition a little better)

4 Replies

oldestnewest
  • as you say, everyone is different, so i dont think theyre is a right and wrong or good and bad concerning the time of the pred course.

    on the other hand, it might be best to carry a steroid treatment notification card. could you ask your GP? failing that, you could carry with you a photocopy of your steroid prescription.

    the best advise i can give you is to try and eat and sleep at regular hours, and lower your intake of salt and sugar. this should hopefully help to minimise the side effects you may experience.

    best of luck!

    Rose

  • Thanks for your advice Rose,I have an appointment with the Asthma Nurse next week and have got a list of questions to ask.x

  • help how long do you experience complete exhaustion after stopping predisolone . everything is slow do you think this is steroid reaction

  • Caroline

    I had my first course of Pred a couple of weeks ago and was put on an 8 day course. 8 X 5mg tablets for two days, then 6 for 2 days, then 4 for 2 days and 2 for 2 days. The doc said this would hit the symptoms hard and then taper off. I didn't really feel any improvement at all and experienced the side effect of insomnia! Everyone is different and the fact that you felt improvement quickly is really good. Don't quit without advice but your course does seem quite long so do take professional advice on cutting down. I too was worried about side effects but I think you have to be on them really long term to get the worse ones. Hope you feel better really soon.

    Karen.

You may also like...